The Diabetes Forum Support Community For Diabetics Online banner
1 - 4 of 4 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Greetings,

I have been taking 5mcg for about 8 months on Byetta. I have never increased to twice a day, as I have REALLY struggled with nausea, acid reflux, and debilitating fatigue. Everyone said it would pass in time, and to really limit the ammt of fat I ate after the injection.

For the past ten days, I have vomited after injection/meal. It's not that I wasn't ill before...I was ...but I just kept trying to tough it out. Researched it trying much smaller food portions, fat intake. I've read so many tips...not enough carbs..."you're dropping to low" "not enough protein." It's like I roll the dice...with each and every meal. And oddly, something that gave me NO nausea one day, will give me awful awful nausea the next.

NOW, I've added vomiting to my list of side effects. Any ideas?
I am very close to stopping it. I am sick of being SICK.

I was diagnosed with PCOS, PRE-DIABETIC,INSULIN RESISTANT
16 months ago.

I know that I have a sensitive stomach I always have.
Metformin made me nauseous for a good six months and I had only worked my way to 1500 mg before it was suggested I try the byetta and cut back on metformin to 1,000.

It has never gotten smooth with Byetta and actually seems to be getting worse. Could my weight loss be a contributing factor?

I've lost 40 lbs (started at 220, I'm 5'4). Maybe I don't need as much meds?

I'm open to all thoughts.

Thank you ...if you've made it this far?

Tina
BTW, my last A1c was 5.3
 

·
Registered
Joined
·
2,771 Posts
Greetings,

I have been taking 5mcg for about 8 months on Byetta. I have never increased to twice a day, as I have REALLY struggled with nausea, acid reflux, and debilitating fatigue. Everyone said it would pass in time, and to really limit the ammt of fat I ate after the injection.

For the past ten days, I have vomited after injection/meal. It's not that I wasn't ill before...I was ...but I just kept trying to tough it out. Researched it trying much smaller food portions, fat intake. I've read so many tips...not enough carbs..."you're dropping to low" "not enough protein." It's like I roll the dice...with each and every meal. And oddly, something that gave me NO nausea one day, will give me awful awful nausea the next.

NOW, I've added vomiting to my list of side effects. Any ideas?
I am very close to stopping it. I am sick of being SICK.

I was diagnosed with PCOS, PRE-DIABETIC,INSULIN RESISTANT
16 months ago.

I know that I have a sensitive stomach I always have.
Metformin made me nauseous for a good six months and I had only worked my way to 1500 mg before it was suggested I try the byetta and cut back on metformin to 1,000.

It has never gotten smooth with Byetta and actually seems to be getting worse. Could my weight loss be a contributing factor?

I've lost 40 lbs (started at 220, I'm 5'4). Maybe I don't need as much meds?

I'm open to all thoughts.

Thank you ...if you've made it this far?

Tina
BTW, my last A1c was 5.3
Tina, you have put up with the side effects of Byetta longer than I would have put up with them. There are some easier ways to control your blood sugar, insulin is great and only has a few side effects. Good luck with whatever you decide.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
Tina, you have put up with the side effects of Byetta longer than I would have put up with them. There are some easier ways to control your blood sugar, insulin is great and only has a few side effects. Good luck with whatever you decide.
Thank you for your reply.

This just can't continue. I have no quality of life.

I'm calling my doc. BTW, insulin has never been suggested as a treatment option. Is it because I'm insulin resistant, I wonder?
 

·
Registered
Joined
·
2,771 Posts
Thank you for your reply.

This just can't continue. I have no quality of life.

I'm calling my doc. BTW, insulin has never been suggested as a treatment option. Is it because I'm insulin resistant, I wonder?
I don't know the reason why insulin has never been suggested, but being insulin resistant doesn't mean that insulin won't help you, you may just need to take more than most people. You can have a healthy normal life while taking insulin. Since I don't know anything about your story with diabetes, I don't know what else to suggest. Being sick all of the time isn't normal or necessary, I hope you can find something to help you that doesn't make you sick. Good luck and let us know how you are doing. :)
 
1 - 4 of 4 Posts
Top